MAUDE Adverse Event Report: COOK INC TRANSSEPTAL NEEDLE; DRC TROCAR

COOK INC TRANSSEPTAL NEEDLE; DRC TROCAR
Model Number G02364
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = exempt.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, two transseptal needles from the same lot were found to have no "back bevel" and were scoring the inside of the sheath when inserted.Subsequently, they were not used during a patient procedure.Additional transseptal needles were found to be free from these issues and were able to be used successfully without issue.Per the complainant, no adverse effects were reported.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the dimensional verification, inspection of unused product, complaint history, device history record, documentation, drawing, manufacturing instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned devices confirmed that the customer returned two prior to use and three used devices.All the devices were lacking the required descending bevel on the back side.One of the prior to use devices contained foreign matter supporting the device scored the inside of the sheath.Additionally, a document based investigation evaluation was performed.A review of the device history record showed no nonconforming events related to this failure mode.It should be noted there were no other related complaints for this lot number.Moreover, an operator log review was performed, in the context of this review, we can confirm that there were no other affected lots produced at this time.Based upon the investigation in this case, where 5 devices from a 100 piece lot were returned to the manufacturer and confirmed to be manufactured out of specification, the potential exists that additional nonconforming product were manufactured within this lot.Upon review of complaint file, device history record, operator logs, complaint history, and nonconformance data the scope of this issue has been confined to lot 8833687.The assembler responsible for this deficiency has been retrained to the appropriate manufactures instructions the quality control inspector was retrained to the appropriate quality control instructions.Furthermore, because this was lot specific, a quality engineering risk assessment was conducted to assess the risk of this failure mode.Appropriate measures and risk reduction activities have been initiated and we will continue to monitor for similar complaints.Based on the information provided, the examination of the returned product, and the results of our investigation, the definitive root cause can be traced to manufacturing deficiency.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
TRANSSEPTAL NEEDLE
Common Device Name
DRC TROCAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7714134
Report Number1820334-2018-02191
Device Sequence Number19164877
Product Code DRC
UDI-Device Identifier00827002023642
UDI-Public(01)00827002023642(17)230423(10)8833687
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2023
Device Model NumberG02364
Device Catalogue NumberTSNC-18-71.0
Device Lot Number8833687
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer10/05/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date10/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1